| Model Number |
7580 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a shaft break occurred.The patient presented with chest pain, and a percutaneous coronary angioplasty was performed on the right coronary artery (rca).A 2.50mm x 12mm maverick balloon was selected for treatment, but an accidental breakage at the junction of the balloon hypotube and shaft occurred.The fractured balloon was inside the guide catheter, which was inside the patient.The balloon device was removed together with the guide catheter.The procedure was completed with another of the same device.No patient complications resulted in relation to this event, and the patient was reported to be doing well.
Additional Manufacturer Narrative
E1 initial reporter first name, initial reporter last name: corrected the returned product consisted of a maverick 2 mr balloon catheter.The device was visually and microscopically examined.At 49.8cm from the strain relief, the hypotube of the device was separated.The separated ends were ovaled in shape indicating the device was likely kinked prior to separation.There was blood in the guidewire lumen and inflation lumen, and the balloon was loosely folded.Photo media provided by the client was reviewed and found to be aligned to what was seen in product analysis as the separation was found in both analysis, and media review.
Event or Problem Description